Author(s): Sandhoshini Meena. S

Email(s): Sandhoshini19@gmail.com

DOI: 10.5958/0974-360X.2019.00670.X   

Address: Sandhoshini Meena. S
Doctor of Pharmacy, School of Pharmaceutical Sciences, Vels University (VISTAS), Chennai-600117.
*Corresponding Author

Published In:   Volume - 12,      Issue - 8,     Year - 2019


ABSTRACT:
Aminophylline and salbutamol is a more often used drugs as bronchodilators in COPD and asthma worldwide, because it is inexpensive and widely available. Aminophylline (1, 3-dimethyl-7H-purine-2, 6-dione; ethane-1, 2-diamine) causes bronchodilatation, cardiac stimulation and vasodilatation by increasing cyclic adenosine monophosphate (cAMP) via the inhibition of phosphodiesterase (PDE). Salbutamol (4-[2-(tert-butylamino)-1-hydroxyethyl]-2-(hydroxymethyl) phenol) causes broncho-dilatation through beta-2 receptor stimulation thereby increasing cyclic adenosine monophosphate (cAMP) formation in bronchial muscle cell. Apart from bronchodilation activity salbutamol also produce vasodilatation, uterine relaxation and lesser cardiac stimulation. Patients receiving salbutamol and aminophylline should be monitored periodically for potential drug interactions, adverse effects, toxicity and other drug related problems. Symptoms of potential interaction between salbutamol and aminophylline is difficult to identify and may becomes increased risk for stroke, sudden cardiac arrest and death. Such potential drug interaction can be identified and minimized by performing therapeutic drug monitoring. We report a case of interaction of salbutamol and aminophylline induced extreme tachycardia in a 45 year old female patient of chronic obstructive pulmonary diseases (COPD) with acute exacerbations. Patient’s ECG interpretation was abnormal with elevated vital signs (i.e. Heart rate). Both the sympathomimetic and the methylxanthine compounds frequently used in the management of COPD have been identified as being potentially arrhythmogenic. Although there is good evidence that medications from these two groups have additive bronchodilator effects, few studies have looked at a possible arrhythmogenic interaction between them in COPD. Hence closely monitoring the drug therapy prevent such type of potential interactions.


Cite this article:
Sandhoshini Meena. S. Drug Interaction of Aminophylline and Salbutamol Induced extreme Tachycardia in Chronic Obstructive Pulmonary Diseases - A Case Report. Research J. Pharm. and Tech 2019; 12(8):3896-3898. doi: 10.5958/0974-360X.2019.00670.X

Cite(Electronic):
Sandhoshini Meena. S. Drug Interaction of Aminophylline and Salbutamol Induced extreme Tachycardia in Chronic Obstructive Pulmonary Diseases - A Case Report. Research J. Pharm. and Tech 2019; 12(8):3896-3898. doi: 10.5958/0974-360X.2019.00670.X   Available on: https://rjptonline.org/AbstractView.aspx?PID=2019-12-8-60


Recomonded Articles:

Research Journal of Pharmacy and Technology (RJPT) is an international, peer-reviewed, multidisciplinary journal.... Read more >>>

RNI: CHHENG00387/33/1/2008-TC                     
DOI: 10.5958/0974-360X 

0.38
2018CiteScore
 
56th percentile
Powered by  Scopus


SCImago Journal & Country Rank


Recent Articles




Tags


Not Available